Eigenvalue perturbation and generalized Krylov subspace method

T. Zhang, G. H. Golub, K. H. Law

Research output: Contribution to journalArticlepeer-review


In this paper, we study the computational aspect of eigenvalue perturbation theory. In previous research, high order perturbation terms were often derived from Taylor series expansion. Computations based on such an approach can be both unstable and highly complicated. We present here an approach based on the differential formulation of perturbation theory where the high order perturbation can be naturally obtained. The high order perturbation can be interpreted as a generalized Krylov subspace approximation and its convergence rate can be analyzed accordingly. This approach provides a simple and stable method to compute a few eigenvalues of a slightly modified system.

Original languageEnglish (US)
Pages (from-to)185-202
Number of pages18
JournalApplied Numerical Mathematics
Issue number2
StatePublished - Jun 1998
Externally publishedYes

ASJC Scopus subject areas

  • Numerical Analysis
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'Eigenvalue perturbation and generalized Krylov subspace method'. Together they form a unique fingerprint.

Cite this